Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have A Tingling Sensation On My Feet And Hands Does That Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Stavudine (Zerit)

...up as tingling, numbness, or a sharp burning sensation in the feet, legs, or hands. The nerve damage is usually temporary and will go away if you stop taking stavudine, or reduce the dose. If you continue to take stavudine after nerve damage shows up, it may become permanent. See Fact Sheet 555 for more information. Lipodystrophy is a collection of changes in body shape and blood chemistry. See Fact Sheet 553 for more information....
Ask the Experts

HIV Medication and formication

Can HIV medication cause formication (the sensation of crawling insects on the skin)? I'm taking Kivexa, Novir and Prezista. I've had this condition for a month and I've been taking the medication for 3 years. Body lice like scabies has been ruled...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...PubMed search), formication is not a described side effect of any HIV medications per se. The symptoms of formication, such as tingling sensations, could be confused with other entities, such peripheral neuropathy (PN) or narcotic withdrawal. ... Read more »

Burning sensation in arms

Doctors, thank you for your excellent service. I was only recently dianosed as HIV positive (Fall 2000) so I am still coming to grips with my disease. I don't yet know all of the technical jargon and what all the numbers mean, but I will explain...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...entrapment syndromes. Usually a complete history and physical can help differentiate between the various possibilities. I often have a neurologist evaluate persons with your complaints to best sort out the most likely cause before trying any... Read more »

Skin burning and tingling

i was diagnosed HIV+ in OCT 2006.CD4 was 375, virus load was 675,000The doctor put me on nevitro, lamuvidine, stavudine, one month ago. Nevitrio, 1 tablet in the first 2 weeks, then 2 tablets after that.three days ago i started having a burning...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Often simple analgesics like ibuprofen or acetominophen can help some for discomfort like you describe. If further side effects develop Read more »

Medical Student Scared sleepless

Hey Bob.I am so scared that I have not been to a physician for the last year ,I know what you'll say to that .Hers a timeline:Have protected sex with gal ,don't know well,wash off and possibly clean off with soap and water rubbing over penis fluid...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...well I haven't heard that term since I finished medical school. (these transverse corrugations on the fingernails are seen after typhoid fever and a few other systemic diseases). Save your brain capacity kid. Beaus line is not something you'll be... Read more »
Articles
AIDS InfoNet

Didanosine (Videx, ddI)

...effects of stomach acid. The original form of didanosine was taken on an empty stomach, 30 minutes before eating or two hours after a meal. Taking it with food reduced blood levels by as much as 50%. What Are the Side Effects? When you start... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Feet throbbing or cramping at night Sudden sharp shooting pains It is these slight or occasional sensations that are often overlooked byboth the patient and the doctor. Do not ignore these symptoms or they may getworse. In some cases the... Read more »
The Well Project

Women and HIV/AIDS

... Women have higher rates of herpes infections than men Women get thrush (a yeast infection) in their throats more often than men Men are eight times more likely than women to develop Kaposi's sarcoma or KS (a cancer-like disease... Read more »
The Well Project

Diabetes and HIV/AIDS

...and exercise, many others need diabetes medication, and some need insulin Most common form of diabetes, usually occurring after age 45 Gestational Diabetes Occurs in some women during pregnancy Pre-Diabetes Blood glucose levels are... Read more »
Connect With Others

Acute HIV Infection - Help!!

Posted by Anonymous, 7 Replies
...I got fever 4 weeks after a sex worker gave me unprotected oral sex. The fever was 99F with headache, weakness, night sweats, funny sensations in my Read more »

Extreme anxiety, I need help

Posted by Anonymous, 2 Replies
...couldnt attribute it to anything. it lasted about two weeks and then went away. Now at the three month mark, i have this horrible tingling sensation in my hands and feet and it doesnt go anyway. My doctor said it was carpal tunnel when it was... Read more »

Test!?!window period?

Posted by Anonymous, 2 Replies
...replaced with a very fuzy hairy white tonge, lots of canker soars that come and go, numbness in hands,feet, headaches, nightmares,tingling sensations, bruises that come and go, tierdness, and now I am starting to get dark red bruises. Can anyone... Read more »

Weird symptoms - anyone having the same thing?

Posted by Anonymous, 4 Replies
...dizzy, nauseated, felt tinglng sensations. Now finished with antibiotics and still experiencing tingling in hands and sometimes feet, plus I have a burning tongue sensation. I did the OraQuick test at 4 weeks and it came back negative. I know... Read more »